What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 10:40 PM CST, 20 minutes earlier.
Area forecast discussion, May 9, 10:40 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1140 PM CDT Thu May 9 2019
.AVIATION...
Ceiling and visibility values to deteriorate to MVFR overnight. A
cold front moving southeast across the region will serve as the
focus for convection through 11/00Z. Highest rain chances will
be across LFK/GGG/SHV/MLU/ELD with some embedded lightning
possible. Otherwise, southeast winds ahead of the front to become
northwest around 10 knots after frontal passage tonight. MVFR
ceilings on Friday to persist after 11/00Z with northeast winds to
prevail around 5 to 10 knots. /05/
&&
.PREV DISCUSSION... /issued 922 PM CDT Thu May 9 2019/
UPDATE...
Cold front currently along a line from near Jacksonville Texas to
Shreveport and northeast to El Dorado. Showers and thunderstorms
forecast to develop along and ahead of the front in an unstable
airmass across deep east Texas and portions of north Louisiana.
Upper-level trough swinging northeast across the region to aid in
maintaining an unstable atmosphere with widespread convection
expected to persist overnight. Locally heavy rainfall and a chance
for a few severe storms will be possible. Current forecast
reflects this. No updates necessary at this time. /05/
PREV DISCUSSION... /issued 340 PM CDT Thu May 9 2019/
SHORT TERM.../Tonight through Friday Night/
Short-range CAMs still suggest the potential for scattered
convection to develop this evening as a cold front moves across
the area. As of 20z, the cold front was just approaching the
northwest corner of McCurtain County. Despite ample instability in
excess of 3000 J/kg over much of East Texas and 50+ kts of deep
layer shear, convective initiation will likely struggle to occur
due to a lack of forcing. Later this evening, a mid-level
shortwave moving northeast from the Big Bend of the Rio Grande
towards Louisiana should result in convection along the front in
Deep East and Southeast Texas. A couple of isolated severe storms
cannot be ruled out with this activity, mainly with a threat for
damaging winds and large hail. Locally heavy rainfall may occur,
which could lead to isolated flash flooding, especially where
heavy rain fell yesterday. However, due to the isolated and spotty
nature of the flood threat, no flood headlines will be issue for
tonight.
During the overnight hours, convection will increase in coverage
over Southeast Texas and will spread northward back into our
forecast area in the post-frontal airmass. Isentropic ascent along
the stalled 850 hPa combined with increased forcing as the
shortwave passes overhead, should result in widespread convection
during the day Friday. Some of the rain may be heavy at times, and
this will be the start of the next prolonged heavy rain event.
Showers and thunderstorms will likely continue to increase in
coverage as large scale forcing strengthens and southwesterly flow
aloft provides a rich plume of deep layer moisture.
No changes were made to the Flash Flood Watch that begins Friday
morning and continues into Saturday. Depending on how the event
evolves Friday and into Saturday, the watch may need to be
expanded by later shifts. More details on that time period are
below.
CN
LONG TERM.../Saturday through Wednesday Night/
At the beginning of the period, the surface front will be around our
southern zones with a strong southwesterly fetch of moisture through
the upper levels. The strongest concentration of rainfall will be
along and south of the I-20 corridor during the day on Saturday,
especially Deep East Texas into Northwest Louisiana. This area is
outlooked with a moderate risk for excessive rainfall. Just this
timeframe alone could see 2 to 4 inches of rainfall with localized
higher amounts, thus the reason for the previously issued Flash
Flood Watch which covers the first half of the day on Saturday. This
heavy rainfall threat will only go to exacerbate the flooding
situation across the region. The upper trough over the midwest
begins to shift the front through late Saturday as surface high
pressure builds in. There will be some lingering precipitation over
northeast Louisiana which will not come to an end until late Sunday
morning.
The next chance for precipitation does not return until late Monday
into Tuesday as the upper level low over the Southwest fills in and
shifts east across North Texas. The pattern will remain unsettled
through mid-week.
Temperatures will be below normal with the cloud cover and rain
chances through the weekend then returning to at or above normal by
the end of the period. /35/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 70 64 74 / 50 80 70 90
MLU 66 72 64 75 / 60 90 70 90
DEQ 53 67 57 70 / 30 40 60 70
TXK 57 66 58 71 / 50 60 60 80
ELD 61 69 59 72 / 50 70 60 90
TYR 55 66 61 72 / 30 50 80 90
GGG 58 68 62 74 / 40 70 80 90
LFK 63 74 65 76 / 70 90 80 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 AM CDT Friday through Saturday evening
for ARZ072-073.
LA...Flash Flood Watch from 7 AM CDT Friday through Saturday evening
for LAZ001>006-010>014-017>022.
OK...None.
TX...Flash Flood Watch from 7 AM CDT Friday through Saturday evening
for TXZ124>126-136>138-149>153-165>167.
&&
05/09/35Hazardous weather outlook, May 9, 11:03 AM CST, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Thu May 9 2019
ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-101100-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Thu May 9 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Thunderstorms will remain possible this afternoon and into tonight
as a cold front moves across the region. A couple of storms could
be severe. Damaging winds and large hail will be the primary
threats. An isolated tornado cannot be completely ruled out.
Locally heavy rainfall may lead to isolated flash flooding. The
greatest risk for any severe weather through tonight will
generally be south of a line from Jacksonville Texas to Columbia
Louisiana.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
A Flash Flood Watch is in effect from Friday morning until
Saturday evening.
More thunderstorms are possible from Friday through Sunday.
Rainfall amounts of three to six inches are possible, with
isolated higher amounts. This will lead to a renewed threat of
flash flooding and river and lake flooding. An isolated severe
storm or two with a damaging wind threat cannot be ruled out.
There is also a slight chance for more thunderstorms on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed tonight and Friday and
Saturday.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
1203 PM CDT Thu May 9 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
A few thunderstorms will be possible this afternoon and tonight as
a cold front moves across the region. The strongest storms may
produce gusty winds, small hail, and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
More thunderstorms are possible from Friday through Sunday.
Rainfall amounts of one to three inches are possible, with
isolated higher amounts. This may lead to isolated flash flooding.
There is also a slight chance for more thunderstorms on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed Friday and Saturday.
09
In the hours before
Local storm report, May 9, 8:45 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO 1 WNW KEACHI 32.18N 93.93W
05/08/2019 DE SOTO LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ALONG HWY 172
AND CONTINUED ALONG A 1.9 MILE PATH INTO THE
COMMUNITY OF KEATCHI, SNAPPING SEVERAL
TREES. THE PATH WIDTH WAS 200 YDS, AND
MAXIMUM WINDS WERE ESTIMATED AT 95 MPH.
&&
BRLocal storm report, May 9, 8:50 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TORNADO 6 E STONEWALL 32.26N 93.72W
05/08/2019 DE SOTO LA PUBLIC
AN EF1 TORNADO SNAPPED AND UPROOTED SEVERAL
TREES ALONG A 3.9 MILE PATH, CROSSING BETHEL
RD, STONEWALL-FRIERSON RD, BEFORE LIFTING ON
OLD CHURCH RD. THE PATH WIDTH WAS 80 YARDS,
AND MAXIMUM WINDS WERE ESTIMATED AT 90 MPH.
&&
BRLocal storm report, May 9, 8:54 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TORNADO 3 SSW STONEWALL 32.22N 93.84W
05/08/2019 DE SOTO LA PUBLIC
AN EF1 TORNADO TOUCHED DOWN ALONG US HWY
171, SNAPPING AND UPROOTING NUMEROUS LARGE
TREES. THE TORNADO CONTINUED ALONG A 14.1
MILE PATH, CAUSING MAINLY TREE DAMAGE ALONG
RED BLUFF RD, STONEWALL-FRIERSON RD, AND
WHITE SPRINGS RD BEFORE LIFTING NEAR THE
INTERSECTION OF ELLERBE RD AND HWY 175. THE
PATH WIDTH WAS 500 YARDS, AND MAXIMUM WINDS
WERE ESTIMATED AT 110 MPH.
&&
BRSpecial weather statement, May 9, 9:05 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1005 PM CDT Thu May 9 2019
TXZ165-100400-
Angelina TX-
1005 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ANGELINA COUNTY
UNTIL 1100 PM CDT...
At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm over
Apple Springs, moving northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lufkin, Diboll, Hudson and Burke.
LAT...LON 3115 9485 3118 9485 3121 9487 3123 9486
3126 9490 3128 9488 3130 9490 3132 9490
3134 9491 3134 9495 3135 9496 3144 9488
3126 9467 3115 9484
TIME...MOT...LOC 0305Z 223DEG 6KT 3122 9493
19Special weather statement, May 9, 9:35 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1035 PM CDT Thu May 9 2019
TXZ149-152-165-100430-
Cherokee TX-Angelina TX-Nacogdoches TX-
1035 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1130
PM CDT...
At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wells, or 14 miles north of Apple Springs, moving northeast at 15
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wells, Pollok, Forest and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3134 9496 3138 9495 3141 9498 3142 9500
3144 9501 3145 9505 3147 9506 3147 9509
3149 9511 3150 9509 3153 9510 3167 9493
3152 9472 3133 9491
TIME...MOT...LOC 0335Z 224DEG 11KT 3143 9496
19Special weather statement, May 9, 10:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1147 PM CDT Thu May 9 2019
TXZ150>153-100530-
Panola TX-Nacogdoches TX-Shelby TX-Rusk TX-
1147 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PANOLA...
SOUTHEASTERN RUSK...NORTHERN NACOGDOCHES AND NORTHWESTERN SHELBY
COUNTIES UNTIL 1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nacogdoches, moving northeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Nacogdoches, Timpson, Garrison, Douglass, Trawick, Cushing, Appleby,
Mount Enterprise, Stockman, Lawsonville, Lilbert, Arcadia, Dotson and
Looneyville.
LAT...LON 3149 9481 3148 9482 3153 9487 3153 9489
3155 9490 3158 9489 3157 9492 3161 9492
3164 9495 3168 9495 3170 9497 3206 9452
3180 9425 3147 9476
TIME...MOT...LOC 0447Z 228DEG 32KT 3167 9474
19